MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Fracture (1260); Off-Label Use (1494); Material Puncture/Hole (1504); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Exsanguination (1841); Clinical Endoleak (4843)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implantation of an afx2 bifurcated stent graft and an afx vela suprarenal on september 28, 2016.Approximately eight (8) years after the initial procedure, during a routine follow-up, a computed tomography (ct) scan revealed a type iiib endoleak.On october 8, 2024, the physician opted to explant the device.The patient's post-operative condition was reported as good.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx, type iiib endoleak of the proximal cuff and distal main body and the surgical conversion with explant is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest an abnormal blood loss, a type iiib endoleak of the distal main body, aneurysm enlargement of 17.6mm, stent fracture of the proximal cuff, and proximal cuff migration of 32.3mm also occurred.The abnormal blood loss, additional type iiib of the main body, stent fracture, aneurysm enlargement, and proximal cuff migration were discovered during a review of a computed tomography (ct) scan.The index procedure was off-label with a neck length of 14mm (should be =15mm).It could not be determined if this contributed to the reported event.The device, user, procedure, or anatomy-relatedness of the complaint cannot be determined.Procedure-related harms were abnormal blood loss.The final patient status was reported as in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply corrections: g3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key20609369
Report Number3011063223-2024-00157
Device Sequence Number20810627
Product Code MIH
UDI-Device Identifier00818009013651
UDI-Public(01)00818009013651(1)190830
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2019
Device Model NumberA34-34/C100-O20 V
Device Lot Number1581298-010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT LOT# 1356565019.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale